Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 2, 2017Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 6:33 PM EDT for Banks County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 6:33 PM EDT (22:33 UTC)
Expired
Jul 2, 2017, 7:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Banks County, GA

The radar

The Greer radar (KGSP), 135 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS82 KFFC 022233
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT SUN JUL 2 2017
 
GAZ024-025-022300-
Banks GA-Jackson GA-
633 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN JACKSON
COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT...a strong thunderstorm was near Maysville, or 8 miles
southwest of Homer...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Jefferson, Commerce, Homer, Maysville, Nicholson, Pendergrass,
Gillsville, Talmo, Peach State Speedway, Apple Valley and Banks
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3432 8339 3428 8335 3422 8336 3421 8337
      3420 8340 3416 8336 3411 8337 3417 8371
      3422 8371 3430 8362 3432 8365 3435 8365
      3436 8367 3442 8338
TIME...MOT...LOC 2233Z 274DEG 14KT 3426 8362 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:51 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 2, 2:51 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Sun Jul 2 2017

.SHORT TERM /Tonight through Monday Night/...
Typical July forecast through the short term, with diurnal convection
and warm, muggy conditions. Shortwave approaching the area overnight
will keep rain chances slightly above summertime normals by Monday
morning, promoting storm development through the day. The arrival of
the shortwave has slowed somewhat, and have generally gone with
slightly lower pops through the overnight hours compared to the
previous forecast package, but kept them at good chance through the
day Monday.

PWs continue to range between 1.75 and 2.0 inches across the area,
and slow-moving or training storms can be expected to produce high
rainfall amounts of 2 or more inches. Some storms tonight and again
Monday could be strong, but are generally expected to be sub-severe.

Temperatures remain warm with lows in the 70s and near-normal highs
in the mid 80s to near 90. Have generally gone with a guidance blend
through Tuesday morning.

31

.LONG TERM /Tuesday through Sunday/...
Only tweaks to the long term based on the latest guidance.

For the Independence Day Holiday, still appears we will
have scattered showers/storms with precip chances about
40-50 percent in the afternoon and early evening dropping to
20-30 percent after 8pm. Forecast High Temperatures are running
in the 80s to mid 90s. Forecast Heat indices are running in the
90s to lower 100's except cooler in the mountains.

BDL

PREVIOUS DISCUSSION...
Primary concern in the long term period is location and likelihood
of diurnal convection. Large scale pattern early in the period
defined by large longwave trough over the eastern half of the
CONUS with weak westerlies as far south as AL/GA/SC. Shortwave
over mid-Mississippi valley area by Wednesday fcst to slowly move
east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical
diurnal coverage of SHRA/TSRA likely but could see an increase in
coverage on Friday and Saturday as front associated with shortwave
moves through the state.

Too soon to tell, but 00Z medium range guidance indicating there
is some hope for slightly cooler and drier air moving in next
weekend and early next week as another shortwave digs further
south into the southeast states in NW flow.

SNELSON

&&

.AVIATION...
18Z Update...
FEW-SCT MVFR, BKN VFR present over the area this afternoon with
scattered showers and thunderstorms. Expect convection to largely
dissipate after 00-01z. West winds will be 10kt or less through
the afternoon and again Monday, and 5kt or less overnight. Could
see some patchy fog develop in 08-14z hours, with FEW-SCT IFR or
low MVFR.

//ATL Confidence...18Z Update...
Medium on timing of -TSRA TEMPO this afternoon.
Medium on cloud heights.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  71  90 /  30  50  30  40
Atlanta         72  86  72  89 /  30  40  30  40
Blairsville     65  82  65  84 /  30  50  30  50
Cartersville    70  87  70  89 /  40  40  30  40
Columbus        73  91  74  92 /  30  30  20  40
Gainesville     71  85  70  87 /  30  50  30  40
Macon           73  89  72  92 /  30  40  30  40
Rome            71  88  70  89 /  60  30  30  40
Peachtree City  71  87  70  89 /  30  40  30  40
Vidalia         75  90  74  92 /  60  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
915 AM EDT Sun Jul 2 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 AM EDT Sun Jul 2 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms are expected over north and central
Georgia this afternoon and evening. Thunderstorms are likely
to remain below severe levels, although some strong storms
will produce gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day, primarily during the
afternoon and evening hours. Thunderstorm chances will increase on
Friday and Saturday as an upper level storm system approaches. Any
storms could be strong with gusty winds as well as locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 2, 5:34 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT SUN JUL 2 2017

GAZ016-023-022200-
Hall GA-White GA-
534 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL AND SOUTHERN
WHITE COUNTIES UNTIL 600 PM EDT...

At 524 PM EDT...a strong thunderstorm was near Clermont, or near
Cleveland...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Clermont, Leaf and Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8362 3442 8362 3443 8384
      3452 8385 3452 8383 3453 8383 3454 8385
      3461 8385 3464 8365
TIME...MOT...LOC 2124Z 266DEG 22KT 3453 8376

HAIL...0.25IN
WIND...50MPH
Local storm report, Jul 2, 5:38 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     1 SSE CAGLE             34.38N  84.43W
07/02/2017                   CHEROKEE           GA   EMERGENCY MNGR

            A SMALL TREE WAS REPORTED DOWN IN THE ROADWAY ON UPPER
            DOWDA MILL ROAD AT LOWER DOWDA MILL ROAD.

&&

EVENT NUMBER FFC1700971

LMERRITT
Special weather statement, Jul 2, 5:55 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT SUN JUL 2 2017

GAZ022-023-034-022230-
Hall GA-Forsyth GA-Gwinnett GA-
555 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 630 PM EDT...

At 554 PM EDT...a strong thunderstorm was near Cumming...moving east
at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Drew, Buford Dam-Lake Lanier Parks, Coal
Mountain, Hightower, Matt, Aqualand Park, Silver City, Chestatee,
Oscarville, Ducktown, Lake Lanier Islands and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3403 8388 3415 8426 3434 8424 3433 8396
      3434 8396 3434 8397 3436 8398 3437 8393
      3438 8380
TIME...MOT...LOC 2154Z 273DEG 22KT 3425 8417

HAIL...0.25IN
WIND...50MPH
Local storm report, Jul 2, 6:02 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     1 WSW BEASLEY GAP       34.34N  84.61W
07/02/2017                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN IN THE ROADWAY ON REINHARDT
            COLLEGE PARKWAY DOWN FROM GARLAND MOUNTAIN TRAIL.

&&

EVENT NUMBER FFC1700972

LMERRITT
Special weather statement, Jul 2, 6:04 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
604 PM EDT SUN JUL 2 2017

GAZ023>025-022230-
Banks GA-Hall GA-Jackson GA-
604 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANKS...NORTHEASTERN HALL
AND NORTHERN JACKSON COUNTIES UNTIL 630 PM EDT...

At 604 PM EDT...a strong thunderstorm was near Lula, or near
Gainesville...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Homer, Lula, Maysville, Gillsville
and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3448 8348 3415 8347 3426 8382 3444 8381
      3449 8365 3443 8361 3449 8354
TIME...MOT...LOC 2204Z 272DEG 11KT 3435 8373

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 2, 6:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT SUN JUL 2 2017

GAZ024-025-022300-
Banks GA-Jackson GA-
633 PM EDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN JACKSON
COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT...a strong thunderstorm was near Maysville, or 8 miles
southwest of Homer...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Homer, Maysville, Nicholson, Pendergrass,
Gillsville, Talmo, Peach State Speedway, Apple Valley and Banks
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3432 8339 3428 8335 3422 8336 3421 8337
      3420 8340 3416 8336 3411 8337 3417 8371
      3422 8371 3430 8362 3432 8365 3435 8365
      3436 8367 3442 8338
TIME...MOT...LOC 2233Z 274DEG 14KT 3426 8362

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:02 PM EDTSpecial Weather StatementFFCPutnam28 min
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton37 min
Jul 1, 10:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike35 min
Jul 2, 12:30 AM EDTFlash Flood WarningFFCBibb, Houston, Peach6 hr
Jul 2, 5:03 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more4 hr
Jul 2, 1:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCSumter27 min
Jul 2, 1:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCTreutlen37 min
Jul 2, 1:58 PM EDTSpecial Weather StatementFFCJones32 min
Jul 2, 2:06 PM EDTSpecial Weather StatementFFCMcDuffie24 min
Jul 2, 2:08 PM EDTSpecial Weather StatementFFCCrisp37 min
Jul 2, 2:17 PM EDTSpecial Weather StatementFFCGreene28 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 2, 2:37 PM EDTSpecial Weather StatementFFCHancock23 min
Jul 2, 2:47 PM EDTSpecial Weather StatementFFCCrisp, Wilcox28 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCTaliaferro26 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCWashington33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 2, 3:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCWilcox49 min
Jul 2, 3:27 PM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 2, 3:28 PM EDTSevere Thunderstorm WarningFFCWarren20 min
Jul 2, 3:38 PM EDTSpecial Weather StatementFFCGlascock52 min
Jul 2, 3:46 PM EDTSpecial Weather StatementFFCPutnam44 min
Jul 2, 3:49 PM EDTSpecial Weather StatementFFCDade26 min
Jul 2, 3:51 PM EDTSpecial Weather StatementFFCJohnson, Laurens39 min
Jul 2, 4:17 PM EDTSpecial Weather StatementFFCCatoosa43 min
Jul 2, 4:20 PM EDTSpecial Weather StatementFFCMadison40 min
Jul 2, 4:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 2, 4:35 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 2, 4:38 PM EDTSpecial Weather StatementFFCLumpkin, White52 min
Jul 2, 4:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Jul 2, 5:34 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 2, 5:55 PM EDTSpecial Weather StatementFFCForsyth, Hall35 min
Jul 2, 6:04 PM EDTSpecial Weather StatementFFCBanks26 min
Jul 2, 6:54 PM EDTSpecial Weather StatementFFCBarrow, Jackson51 min
Jul 2, 7:17 PM EDTSpecial Weather StatementFFCBarrow28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.